MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR
Model Number 510912
Medical Device Problem Codes Mechanical Problem (1384); Failure to Disconnect (2541); Connection Problem (2900); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D9,h3: the customer has indicated the complaint sample will not be returned to viant for evaluation.Viant will continue to pursue additional information such as the lot number and further clarification to better assist in the evaluation.Once the evaluation is completed, a follow-up medwatch 3500a emdr will be submitted accordingly.B1,b2,b5,h6: there were no adverse events nor patient consequences as a result of the malfunction occurring.Although there were no reported death or serious injuries associated with this event which reportedly was caused by user error (specifically, over-tightening the device to the implant cup), additional surgical time greater than thirty (30) minutes, along with the use of an additional device and implant cup were required to complete the procedure.G2: complaint information provided by distributor, stryker.Foreign as event occurred in japan.
 
Event or Problem Description
It was reported during the total hip arthroplasty (tha) cup placement, the cup could not be removed from the offset impactor and could not be implanted into the acetabulum.The physician then reamed upward with a 46mm reamer and implanted a 46mm cup using a straight impactor.The procedure was completed successfully with no impact and medical intervention required.The procedure was delayed 60 minutes due to the incident.The user facility indicated the physician had tightened the cup too hard when attaching it and the offset impactor was not damaged.No consequences or impact to patient.
 
Additional Manufacturer Narrative
H2: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The user facility stated the reason the device will not be returned is that the physician had tightened the cup too hard when attaching it and the device was not damaged and they want to continue using it.Based on the provided information, the reported event had occurred due to user error (no product defect: misuse).The ifu sent with this device today, man-004011 rev b, states the following: · offset cup impactors are hand-held, re-usable surgical instruments[?].· anticipated useful life offset cup impactor: 600 use cycles.· end of life is determined by wear and damage due to intended use.· visually inspect for damage and wear.If the instrument is damaged and worn, it is considered at the end of its life and should be discarded.· check hinged instruments for smooth movement.· when the udi carrier(s) is no longer readable, the instrument is to be discarded.· viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures.· do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion.· manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history record (dhr) review was not performed as the lot number is unknown.The viant risk management files were reviewed and identified similar failure modes to the reported failure.The estimated failure rate falls within the occurrence range identified in the viant risk management files.In conclusion, the reported event is non-verifiable as the complaint sample was not received by viant for evaluation.From the investigation performed, the root cause is attributed to user error (no product defect : misuse).If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.H6: updated type of investigation, investigation findings, & investigation conclusions based on evaluation.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
METAL HANDLE OFFSET CUP IMPACTOR
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
zaadvinder sajjan
4545 kroemer road
fort wayne, IN 46818
MDR Report Key21903186
Report Number3004976965-2025-00004
Device Sequence Number4084828
Product Code HWA
UDI-Device Identifier00840096401011
UDI-Public00840096401011
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number510912
Device Catalogue Number510912
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown